Log in to search using one of your social media accounts:

 

Delirium Following Topical Application of Compounded Creams Containing Multiple Analgesic Medications in Geriatric Patients: Two New Cases

Compounded topical formulations containing multiple classes of analgesic medications are becoming increasingly common; however, the current literature is sparse regarding complications such as delirium and inadvertent overdose in the elderly.
Source: Psychosomatics - Category: Psychiatry & Psychology Authors: Source Type: research

Related Links:

Authors: Sun YM, Kamel Y, Amin R, DosSantos M PMID: 29244263 [PubMed - in process]
Source: The Primary Care Companion for CNS Disorders - Category: Primary Care Tags: Prim Care Companion CNS Disord Source Type: research
Publication date: January 2018 Source:Journal of Clinical Neuroscience, Volume 47 Author(s): Satoshi Yamashita, Tatsuya Nakama, Mitsuharu Ueda, Shoji Honda, En Kimura, Masaaki Konagaya, Yukio Ando Subacute myelo-optico-neuropathy (SMON) is a neurodegenerative disease that may be caused by overdose or prolonged oral administration of clioquinol. Recently, dysphagia has attracted attention as a complication of SMON. To investigate lingual control in SMON, we examined patients with SMON using assessments of maximum tongue pressure, compared with dysphagia-related diseases, such as sporadic inclusion body myositis (sIBM) and ...
Source: Journal of Clinical Neuroscience - Category: Neuroscience Source Type: research
CONCLUSION The Veress needle, usually used for insufflating the abdomen during laparoscopy, can also be an effective tool to decompress the abdomen when presented with tension pneumoperitoneum. Abdominal visceral injuries are rare following CPR but do occur and will likely require an invasive intervention. Surviving cardiac arrest as a young person and living without deficits outweighs the risk of a surgical correction for a visceral injury. While resuscitation measures are critical for survival, medical personnel need to be aware of potential complications from resuscitative efforts and potential management strategies.
Source: International Journal of Surgery Case Reports - Category: Surgery Source Type: research
See something of interest? Please share our postings with colleagues in your institutions! Spotlight The MAR staff spent a day at the University of Pittsburgh Center for Creativity this week to talk about our goals for next year! Check out the photos and follow us on Twitter for live updates during the next #marRetreat @NNLMMAR. Check out the Fall 2017 issue of the MAReport! This quarter you can learn “Through the Eyes of a New MLIS Student,” how working in the library field adds perspective to entering the degree program, and take a moment to “Meet the New Health Professions Coordinator,” Erin! The...
Source: NN/LM Middle Atlantic Region Blog - Category: Databases & Libraries Authors: Tags: Weekly Postings Source Type: news
CONCLUSIONS: To our knowledge this is the first report of a severe ibuprofen-mono intoxication treated with TPE and providing serial IPCs over a period of five days, indicating an estimated fivefold overall-elimination half-life of 17.2 h. Despite TPE clinically improved persistent hemodynamic instability, this procedure was neither consistent with the observed IPC-profile nor correlated with a meaningful quantitative elimination of ibuprofen. PMID: 29233194 [PubMed - in process]
Source: BMC Pharmacology and Toxicology - Category: Drugs & Pharmacology Tags: BMC Pharmacol Toxicol Source Type: research
The CDC has declared that the U.S. is amidst a continuing opioid epidemic, with drug overdose related death tripling between 1999-2014. Among the 47,055 overdose related deaths that occurred in 2014, 28,647 (60.9%) of them involved an opioid.
Source: World Neurosurgery - Category: Neurosurgery Authors: Tags: Original article Source Type: research
Condition:   Accidental Overdose of Opiate Intervention:   Behavioral: Take home rapid drug test Sponsor:   Brown University Active, not recruiting
Source: ClinicalTrials.gov - Category: Research Source Type: clinical trials
Funding Opportunity RFA-DA-19-002 from the NIH Guide for Grants and Contracts. The purpose of this Funding Opportunity Announcement is to support the discovery and development of medications to prevent and treat opioid use disorders (OUD) and overdose. The UG3/UH3 Phase Innovation Awards Cooperative Agreement involves 2 phases. The UG3 is to support a project with specific milestones to be accomplished by the end of the 2-year period. The UH3 is to provide funding for 3 years to a project that successfully completed the milestones set in the UG3. UG3 projects that have met their milestones will be administratively conside...
Source: NIH Funding Opportunities (Notices, PA, RFA) - Category: Research Source Type: funding
3 out of 5 stars Fewer adverse effects with a modified two-bag acetylcysteine protocol in paracetamol overdose. McNulty R et al. Clin Toxicol 2017 Dec 8 [Epub ahead of print] Abstract Current recommendations for dosing intravenous N-acetylcysteine (Acetadote) for treating acute acetaminophen (paracetamol) poisoning involves a somewhat complex three-bag protocol, using 3 direct concentrations of the antidote given over a 21-hour period. Unfortunately, this protocol results in a high incidence of (usually mild) adverse events, including cutaneous effects, nausea and vomiting, and anaphylactoid reactions. Severe rea...
Source: The Poison Review - Category: Toxicology Authors: Tags: Medical Acetadote acetaminophen antidote N-acetylcysteine paracetamol three-bag protocol toxicity two-bag protocol Source Type: news
[Abstract unavailable] Language: en...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Elder Adults Source Type: news
More News: Geriatrics | Overdose | Psychology